MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE W/MININAV 5; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE W/MININAV 5; HYDROCEPHALUS MANAGEMENT
Model Number FV703T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a prosa shunt system with mininav (#fv703t) was implanted during a procedure performed in 2018.According to the complainant, the shunt showed an under-drainage and adjustment difficulties.The patient underwent a revision procedure performed on (b)(6), 2023.The complaint device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 17 years.Weight: 49 kilograms (kg).Height: 172.7 centimeters (cm).Gender: male.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: visual inspection: in the first step of our investigation, we performed a visual inspection of the product.We have checked for possible damage, deformation of the housing, deposits or other abnormalities.The following observations were made during the visual inspection: measurement of surface of the housing: to verify whether the deformation had an effect on the plane-parallelism of the housing surface, this was measured using a dial gauge.Derformation detected: measured value: -0,061mm [tolerance (0 ± 0.02mm)].Value outside tolerance too much pressure on the valve, for example through the adjustment tool or resulting from a fall or hit to the head of the patient, can compromise the integrity of the valve.Permeability test: the permeability test was performed at a hydrostatic pressure difference of the pressure setting of the prosa shunt system upon receipt plus 30 cmh2o in the horizontal direction of flow.The test showed that the prosa shunt system is permeable.To determine the location of the occlusion, the shunt system was dismantled and each element was tested individually for permeability.The test showed that the prosa is non-permeable, while the mininav is permeable.Computer control test: to check the flow rate of the valves, the valves were tested on a miethke computer controlled testing apparatus and passed the standard test.The flow of the test liquid was reduced step by step from 60 ml/h to 5 ml/h (in accordance with iso 7197).Distilled water was used as the test-liquid.The resulting pressure was measured.The mininav was tested according to standard procedure in the vertical.The results indicated that at a reference flow of 20 ml/h, the mininav® had a pressure of 8.47 cmh2o.This is not within the specified tolerance of 5 cmh2o +3 / -1 cmh2o.Additional testing confirms the first test results.According to our results, we can detect a presence of a slowed outflow.Due to the non-permeability of the prosa, a computer control test was not possible.Adjustability test: in this step, it was investigated whether the adjustable prosa can be successfully set to each specified pressure setting.It was checked whether the valve is fully adjustable within the full range of specified pressure settings ( in increments of 4 cmh2o).The prosa was found to be non-adjustable within the specified range.The mininav is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force and brake function test investigates whether the brake function of the adjustable valves is present and how much force must be exerted on the housing to release the rotor to adjust the valves using the integrated magnet of a specific measurement apparatus of braking force.The braking force test indicates that the brake function of the prosa® is present.Due to the non-adjustability of the valve, as detailed in section 7.5, an investigation of the braking force was not possible.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valves are finally opened with a special tool.After dismantling of the valves, deposits were found inside.For more detailed visibility, the proteins/deposits in prosa shunt system were coloured by using a colouring solution.[colouring solution consisting of coomassi brilliant blue r mixed with 0.6% ethanol and distilled water].Results: for the sake of thoroughness and transparency, we would like to point out that a permeability test was already carried out after the revision at the hospital.Based on our investigation results, we have determined that there was a slower outflow in th mininav, a non-adjustability and a deformation of the housing of the prosa at the time of our investigation.Detected deposits could be the cause of the malfunction existing deposits in the csf can temporarily impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.Further actions: from our point of view, no further regulatory actions are required.

Brand Name
PROSA VALVE W/MININAV 5
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key17401625
Report Number3004721439-2023-00202
Device Sequence Number12990194
Product Code JXG
UDI-Device Identifier04041906133047
UDI-Public4041906133047
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2023
Device Model NumberFV703T
Device Catalogue NumberFV703T
Device Lot Number20039739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient SexMale
Patient Weight49 KG